Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 25, 2011, 2:21 PM EDT for Hernando County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2011, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 25, 2011, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
County Hernando County, FL
The radar
The Tampa radar (KTBW), 99 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2448 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443 WWUS82 KTBW 251821 SPSTBW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 221 PM EDT SAT JUN 25 2011 FLZ048-251845- HERNANDO- 221 PM EDT SAT JUN 25 2011 ...FUNNEL CLOUDS ARE POSSIBLE IN CENTRAL HERNANDO COUNTY... AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...CAPABLE OF PRODUCING A FUNNEL CLOUD...4 MILES WEST OF BROOKSVILLE...MOVING SOUTHEAST AT 10 MPH. FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES. MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS. && LAT...LON 2864 8230 2848 8239 2857 8253 2867 8248 TIME...MOT...LOC 1821Z 300DEG 7KT 2857 8245 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 1:27 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 25, 1:27 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 127 PM EDT SAT JUN 25 2011 .SHORT TERM (TONIGHT THROUGH MONDAY)... WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON. VISIBLE SATELLITE IMAGES AND LATEST SURFACE TEMPERATURE/WIND ANALYSIS DEPICTS CLEARING SKIES ALONG COASTAL LOCATIONS WITH AN INLAND PROGRESSING SEABREEZE AND WARMING TEMPS. IN ADDITION...CONVECTIVE ACTIVITY REDEVELOPING ABOUT 50 NM OFFSHORE FROM SPG-VENICE AND THIS ACTIVITY WILL CONTINUE TO PUSH EASTWARD TOWARD THE COASTLINE. EXPECT ADDITIONAL CONVECTION TO DEVELOP OVER INTERIOR SECTIONS THROUGH THE AFTERNOON AND INTO THE EVENING AS OUTFLOWS INTERACT WITH THE SEABREEZE. LIGHT STEERING FLOW WILL PROMOTE TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING IN SOME AREAS - ESPECIALLY THOSE AREAS WHICH RECEIVED 2 TO 3 INCHES YESTERDAY AND LAST NIGHT. ONLY MINOR ADJUSTMENTS WERE MADE TO SLIGHTLY INCREASE CHANCES FOR CONVECTION TONIGHT AND TOMORROW GIVEN CURRENT SETUP AND HIGH MOISTURE PROFILES EXPECTED THROUGH THE PERIOD. EASTWARD PROGRESSION OF TROF AXIS OVER THE NORTHEAST GULF AND UP ALONG THE U.S. EASTERN SEABOARD THROUGH TOMORROW MAY REDUCE THE AREAL COVERAGE OF CONVECTION EARLY IN THE WEEK...HOWEVER GOOD CHANCES FOR RAINFALL WILL REMAIN ACROSS THE AREA AS MUCH OF THE DRIER AIR PASSES TO OUR NORTH AND EAST. .LONG TERM (TUESDAY THROUGH FRIDAY)... NO SIGNIFICANT CHANGES IN FORECAST PHILOSOPHY FOR THE LONG TERM. MID LVL RIDGING REMAINS ACROSS THE AREA THROUGH THE END OF THE WORK WEEK WITH A SFC AXIS JUST TO THE NORTH OF THE AREA. MEANWHILE...A DEEP TROPICAL AIRMASS WILL GRADUALLY MOVE ACROSS THE REGION AND BRINGING SCATTERED THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING HOURS. EXPECT RETURNING SEA BREEZES NEAR THE COAST EACH AFTERNOON. TEMPERATURES WILL CONTINUE TO RUN ONE OR TWO ABOVE NORMALS WITH AFTERNOON HIGHS IN THE UPPER 80S TO THE LOWER 90S. MORNING LOWS REMAIN IN THE LOWER TO MID 70S EXCEPT UPPER 70S ALONG THE COAST. && .AVIATION... BKN VFR CIGS PREVAIL ALTHOUGH EXPECT HEIGHTS TO LOWER SOME THIS AFTERNOON. ANTICIPATE VICINITY TSRA THROUGH 02Z BUT SOME TEMPO TSRA WITH MVFR VSBY/CIGS MID TO LATE AFTERNOON. LCL IFR POSSIBLE DURING ANY HEAVIER TSRA. LATE NIGHT MARITIME SHRA MAY PUSH ONSHORE AFTER DAY BREAK. && .MARINE... WEAK PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE MARINE FORECAST AREA THROUGH THE PERIOD. OUTSIDE OF DEVELOPING SHOWER AND THUNDERSTORM ACTIVITY A RELATIVELY LIGHT FLOW PATTERN WILL PREVAIL AS SEABREEZE DEVELOPMENT IS EXPECTED ALONG THE COAST EACH DAY. && .FIRE WEATHER... ABUNDANT LOW-LEVEL MOISTURE WILL PERSIST ACROSS THE REGION WITH LIGHT WINDS. THEREFORE NO FIRE WEATHER CONCERNS ARE EXPECTED OUTSIDE OF LIGHTNING FREQUENCY WHICH WILL BE HIGH AS THE SEABREEZE TRIGGERS STORMS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 77 93 / 30 50 40 40 FMY 76 93 76 93 / 30 50 40 40 GIF 75 94 75 93 / 30 50 40 40 SRQ 74 91 75 90 / 30 50 40 40 BKV 71 93 73 93 / 30 50 30 30 SPG 81 91 79 90 / 30 50 40 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...10/LAMARRE LONG TERM...22/REYNES AVIATION...09/RUDE
Hazardous weather outlook, Jun 25, 5:01 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 501 AM EDT SAT JUN 25 2011 FLZ039-042-043-048>052-055>057-060>062-065-260400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 501 AM EDT SAT JUN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ACROSS THE AREA THIS AFTERNOON...LASTING THROUGH LATE TONIGHT. THE STORMS WILL BE MORE NUMEROUS OVER INLAND LOCATIONS THIS AFTERNOON...THEN SHIFT TOWARDS THE COAST LATE TONIGHT WITH ISOLATED STORMS ONGOING DURING THE OVERNIGHT HOURS OFFSHORE. A FEW OF THESE STORMS MAY PRODUCE HEAVY DOWNPOURS LEADING TO LOCALIZED FLOODING...GUSTY WINDS...FREQUENT DEADLY LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM SUNDAY THROUGH MOST OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MCNATT
In the hours before
Special weather statement, Jun 25, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 221 PM EDT SAT JUN 25 2011 FLZ048-251845- HERNANDO- 221 PM EDT SAT JUN 25 2011 ...FUNNEL CLOUDS ARE POSSIBLE IN CENTRAL HERNANDO COUNTY... AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...CAPABLE OF PRODUCING A FUNNEL CLOUD...4 MILES WEST OF BROOKSVILLE...MOVING SOUTHEAST AT 10 MPH. FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES. MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS. && LAT...LON 2864 8230 2848 8239 2857 8253 2867 8248 TIME...MOT...LOC 1821Z 300DEG 7KT 2857 8245
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:08 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 112 min |
| Jun 24, 8:28 PM EDT | Special Weather Statement | TBW | Lee | 47 min |
| Jun 24, 9:42 PM EDT | Special Weather Statement | TBW | Pinellas | 48 min |
| Jun 24, 10:24 PM EDT | Areal Flood Advisory | TBW | Pinellas | 2 hr |
| Jun 25, 5:50 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 52 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.